Lamictal....

Discussion in 'General Parenting' started by mrscatinthehat, Jan 5, 2008.

  1. mrscatinthehat

    mrscatinthehat Seussical

    difficult child 1 was started on Lamictal a while back. It seemed to be helping. Then she developed a rash. So they stopped the lamictal. Has anyone else had experience with this?

    Beth
     
  2. susiestar

    susiestar Roll With It

    My only experience with lamictal was with me. I took it to help with depression, and it gave me migraines. I went off it in less than a week.

    I understand that the rash can be a symptom of some life-threatening thing, not exactly sure. was a bad time in life for me.

    I hope thye find soemthing that works as well or better.

    Hugs,

    Susie
     
  3. Sara PA

    Sara PA New Member

    There are two rashes that one can get from Lamictal -- the Stevens-Johnson Syndrome one and the benign one. The vast majority are the benign one. If it had been Stevens-Johnson, it wouldn't have simply cleared up when the drug was stopped. That's a linger rash that can get pretty severe. It is accompanied by other medical symptoms.

    There was a study that said 80%(IIRC) of the people with the benign rash can restart the drug with no adverse reaction.
     
  4. crazymama30

    crazymama30 Active Member

    My difficult child is on Lamictal, and at the beginning he did get a rash. We stopped all medications, and went to see family doctor. Family doctor said it was hives, and psychiatrist agreed. After rash went away, we restarted Lamictal and difficult child has been on it for almost a year with no problems. Stevens Johnson is more than just a rash, you run a high fever and get very sick.
     
  5. sameold sameold

    sameold sameold New Member

    My difficult child has been on Lamictal for about 6 months now. He did get a slight rash under his arm pit, doctor said not due to lamictal, it went away. It has definately helped him. He is also on cymbalta and risperdal. Good luck
     
  6. gcvmom

    gcvmom Here we go again!

    husband started a very slow ramp up of Lamictal a few weeks ago. His neuro said the Stevens Johnson type rash is a horrible, horrible rash with blistering, skin falling off, that type of thing. The slow start for the medication is supposed to help avoid the rash.
     
  7. Sara PA

    Sara PA New Member

    While the later stages of Stevens-Johnson look like serious burns and are treated in the burn units of hosptials, early stages just look like a rash and are treated outpatient.
     
  8. OpenWindow

    OpenWindow Active Member

    difficult child didn't get a rash but was bruising really easily. We went to the ER and difficult child had to stop Lamictal immediately. There was no rash but we were told to keep an eye out and if anything developed to bring him back right away. I don't think they want to take any chances when it comes to the Stevens-Johnson rash.

    psychiatrist said we could try Lamictal again but difficult child is scared of it now after his ER experience. If we did try again, psychiatrist said difficult child would have to get blood draws to make sure everything was OK. difficult child didn't like that idea either, and it wasn't working that great anyway.

    Linda
     
  9. bzymomto4

    bzymomto4 New Member

    I took Lamictal. Got fine rash in first 2 weeks. Cut the start up dose in 1/2 so I was taking hardly anything. after 3 or 4 weeks of this I developed angioedema ( deep tissue swelling) in gut, muscles, lungs. It would burn in my lungs when I took a breath. Had BiPolar (BP) changes and reynodes during that time as well. needless to say no more lamictal. I went om 3 medications to counteract the allergy. I don't know if it's a related familial thing but my 5 yr old had serum sickness,that can also lead to steven johnsons syndrome in response to an antibiotic this summer.
     
Loading...